New Jersey, 2013

Strong Wind in New Jersey, November 27, 2013

November 27, 2013 · NWS PHI · 4 events in 3 counties and zones

Strong southerly winds occurred during the early morning across parts of southeast New Jersey as a low pressure system moved through the state. Peak wind gusts reached 45 to 50 mph in Atlantic and Cape May Counties and knocked down weak tree limbs and wires.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong southerly winds occurred during the early morning across parts of southeast New Jersey as a low pressure system moved through the state. Peak wind gusts reached 45 to 50 mph in Atlantic and Cape May Counties and knocked down weak tree limbs and wires. Atlantic City Electric reported 2,200 of its customers lost power in the southeast part of the state with the outages concentrated along the Absecon and Galloway Township border in Atlantic County. Peak wind gusts included 49 mph in Cape May (Cape May County) and 47 mph at the Atlantic City International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 26, 9:49 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 26, 9:49 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 PM EST TUE NOV 26 2013

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE NORTHEASTWARD INTO OUR AREA
TONIGHT, CROSSING THE REGION ON WEDNESDAY. THE LOW WILL THEN MOVE
QUICKLY OFF TO THE NORTHEAST AND INTO NEW ENGLAND AND INTO CANADA BY
WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY
AND FRIDAY BEFORE SLIDING NORTH AND THEN EAST OF THE REGION OVER THE
WEEKEND. ANOTHER AREA OF LOW PRESSURE IS FORECAST TO NEAR THE AREA
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LOW PRESSURE WILL CONTINUE TO MOVE NORTHEASTWARDWARD ALONG THE
EASTERN SEABOARD, BRINGING PERIODS OF RAIN ACROSS THE AREA WITH
WARMING TEMEPRATURES.

A FEW CHANGES TO THE FORECAST THIS EVENING, MAINLY TO ADJUST THE
WINTER WEATHER ADVISORY. WE HAVE EXTENDED THE ADVISORY FOR
CARBON/MONROE, PENNSYLVANIA AND SUSSEX COUNTY, NEW JERSEY AS
TEMPERATURES REMAIN AT OR BELOW FREEZING IN MOST PLACES ACROSS
THESE COUNTIES, ESPECIALLY HIGHER ELEVATIONS. WE STILL EXPECT THE
TEMPERATURES TO CONTINUE TO WARM ABOVE FREEZING OVER THE NEXT FEW
HOURS, SO THE ADVISORY EXTENSION IS ONLY THROUGH 1 AM. THE
REMAINDER OF ADVISORY WAS DROPPED FOR THE REST OF NORTHWEST NEW
JERSEY AND EASTERN PENNSYLVANIA AS TEMPERATURES HAVE RISEN ABOVE
FREEZING AND WILL CONTINUE TO RISE THROUGH THE NIGHT.

THE WIND ADVISORY ALONG THE COASTAL AREAS, AND FLOOD WATCH FOR
THE CENTRAL PORTIONS OF THE CWA CONTINUE AS IS WITH NO CHANGES
MADE. WIND ADVISORY GOES THROUGH TOMORROW MORNING AND THE FLOOD
WATCH IS GOOD THROUGH TOMORROW AFTERNOON.

THE REMAINDER OF PREVIOUS DISCUSSION INCLUDED BELOW...

ELSEWHERE, THE FLOODING AND WIND LOOK TO BE THE MAIN PLAYER WITH
THIS EVENT. SOME GUIDANCE IS SHOWING A LOW-LEVEL JET RAMPING UP
CLOSE TO 75-80 KNOTS OFFSHORE AND THEN MOVING INLAND AS THE LOW
PRESSURE ITSELF APPROACHES. THE NAM IS THE MOST ROBUST OUT OF
NEARLY 6 DIFFERENT MODELS SUITES, SO BASICALLY ITS AN OUTLIER AT
THIS POINT. THE GFS/EC/ARW/SREF/RUC ARE MORE SUPPRESSED WITH THE
JET CORE, BUT STILL KEEP IT AROUND 70KTS. EVEN IF WE ARE ABLE TO
MIX HALF OF THAT MOMENTUM DOWN, MOSTLY ALONG THE EASTERN PORTIONS
OF THE CWA, WE STILL REMAIN BELOW HIGH WIND WARNINGS. THINKING
BACK TO THE EVENT ON NOVEMBER 1ST, WE HAD NEARLY THE SAME JET
STRENGTH AND A LOT OF THE REGION WAS IN THE WARM SECTOR WITH NO
PRECIPITATION LOADING AND NOT MUCH OF AN INVERSION IN PLACE.
TONIGHT SHOULD BE A BIT DIFFERENT AS THE INVERSION SHOULD BE IN
PLACE AND ACTUALLY STRENGTHENED BY THE FALLING RAIN. AT THE SAME
TIME THE HEAVIER SHOWERS COULD DRAG SOME OF THE MOMENTUM TO THE
SURFACE SO ISOLATED GUSTS AROUND 50KTS ARE NOT ENTIRELY OUT OF THE
QUESTION, WE ARE JUST NOT PLAYING THEM UP AT THIS TIME.

AS FOR THE RAIN, THE UPPER JET INDUCED LIFT AND THE TRACK OF THE
SURFACE LOW WILL KEEP OUR ENTIRE REGION IN THE RIGHT SPOT FOR HEAVY
RAIN BANDS TO PULL THROUGH OVERNIGHT TONIGHT. AGAIN THE NAM IS THE
MOST ROBUST, PROBABLY DUE TO CONVECTIVE FEEDBACK. STILL LOOKS LIKE A
WIDESPREAD 2 TO 3 INCHES ARE POSSIBLE ALONG THE I-95 CORRIDOR
THROUGH TOMORROW AFTERNOON...ISOLATED HIGHER AMOUNTS ARE LIKELY
NORTH OF PHILADELPHIA WHERE SOME OF THE BETTER THERMAL FORCING WILL
OCCUR.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE LOW SHOULD BE PULLING FURTHER TO THE NORTHEAST BY TOMORROW
AFTERNOON THOUGH WE DO NOT COMPLETELY LOSE THE PRECIPITATION. AS THE
LOW MOVES OFF IT ELONGATES ITSELF ACROSS THE MID-ATLANTIC, MOSTLY
DUE TO THE UPPER TROUGH SHARPENING AND SLOWING ITS EASTWARD
PROGRESSION. A SECONDARY WAVE IS POSSIBLE TO PULL THROUGH ALONG THE
ASSOCIATED COLD FRONT PASSAGE PROGGED FOR WEDNESDAY MORNING. THIS
WOULD ULTIMATELY SLOW THE FRONTS PROGRESSION FURTHER WHICH WOULD
HELP TO SLACKEN THE WINDS AND WE COULD LOSE THE GUSTS
ENTIRELY...THOUGH FOR ONLY A FEW HOURS.

ON THE BACK SIDE OF THE SYSTEM COLD AIR WILL TAKE A FEW HOURS TO
WORK ITS WAY BACK INTO THE REGION BEFORE A CHANGEOVER BACK TO FROZEN
PRECIPITATION OCCURS. THE STRONGER, GUSTY WINDS SHOULD KICK IN ONCE
AGAIN AS THE BETTER COLD AIR ADVECTION TAKES OVER.

TEMPERATURES TOMORROW SHOULD BEGIN TO DROP DURING THE AFTERNOON
HOURS WITH THE CAA KICKING IN SO IT LOOKS VERY LIKELY THAT OUR DAILY
HIGH TEMPERATURE MAY OCCUR AROUND THE TIME OF SUNRISE IN MOST SPOTS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AT THE SURFACE, THE SURFACE LOW WILL QUICKLY MOVE OFF THE NORTH AND
INTO NEW ENGLAND AND THEN CANADA BY THURSDAY AFTERNOON. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION ON THURSDAY AND BECOME
ANCHORED TO OUR NORTH ON FRIDAY AND SATURDAY. THE HIGH STARTS TO
SHIFT EASTWARD ON SATURDAY AND SUNDAY. AN AREA OF LOW PRESSURE
DEVELOPS OFF THE CAROLINA COAST AND TRACKS TO THE NORTHEAST MONDAY
AND TUESDAY.

IN THE MID-LEVELS, THE FLOW WILL BECOME PRETTY ZONAL BEHIND THE
DEPARTING TROUGH ON THURSDAY AND WE LOOK TO STAY ZONAL IN THE
MID-LEVELS THROUGH MOST OF THE WEEKEND. SOME TROUGHING DEVELOPS ON
SUNDAY AND LOOKS TO CONTINUE THROUGH TUESDAY. THERE ARE ALSO SEVERAL
SHORTWAVES EMBEDDED IN THE MID-LEVEL FLOW THAT WILL IMPACT OUR AREA
THROUGH THE EXTENDED PERIOD.

AS THE LOW PULLS AWAY FROM OUR AREA WEDNESDAY NIGHT, WE WILL START
TO HAVE COLDER AIR FUNNELING INTO THE REGION ONCE AGAIN AS STRONG
COLD AIR ADVECTION TAKES PLACE. ANY LINGERING PRECIPITATION MAY
START TO CHANGE OVER TO SNOW BEFORE ENDING, ESPECIALLY ACROSS OUR
NORTHERN AND WESTERN ZONES. SOME LIGHT ACCUMULATIONS OF SNOW ARE
POSSIBLE IN THOSE AREAS. WINDS WILL REMAIN GUSTY AS THE PRESSURE
GRADIENT TIGHTENS UP BETWEEN THE DEPARTING LOW AND THE HIGH TO OUR
WEST.

TEMPERATURES WILL DROP PRETTY QUICKLY AND AS MENTIONED BY THE
PREVIOUS FORECASTER, THERE IS THE POTENTIAL FOR FLASH FREEZE
CONDITIONS TO TAKE PLACE OVERNIGHT. THE LIMITING FACTORS ARE HOW
FAST THE COLD AIR MOVES IN AND IF THE GUSTY WINDS CAN DRY OUT THE
SURFACE BEFORE THE TEMPERATURES FALL BELOW THE FREEZING MARK. IF
TRAVELING WEDNESDAY NIGHT, USING EXTREME CAUTION IS RECOMMENDED.

THANKSGIVING DAY WILL START OFF BLUSTERY ANS THE PRESSURE GRADIENT
WILL REMAIN TIGHT. THE GRADIENT STARTS TO RELAX THROUGH THE DAY AND
WE SHOULD LOSE THAT GUSTINESS BY THE EVENING HOURS. WITH THE STRONG
COLD AIR ADVECTION IN PLACE, THERE WILL STILL REMAIN THE CHANCE FOR
SOME LAKE EFFECT SNOW SHOWERS TO REACH OUR AREA. HOWEVER, THIS LOOKS
TO BE MAINLY LIMITED TO PORTIONS OF THE SOUTHERN POCONOS AND EXTREME
NORTHWESTERN NEW JERSEY AND SHOULD TAPER OFF BY THE AFTERNOON
HOURS.

HIGH PRESSURE WILL BUILD IN ON THURSDAY AND CONTINUE TO BUILD ACROSS
OUR AREA THROUGH FRIDAY. AS THE HIGH BUILDS INTO THE REGION, THE
PRESSURE GRADIENT WILL RELAX FURTHER AND WE SHOULD HAVE A MUCH LESS
WINDY DAY FOR FRIDAY. TEMPERATURES WILL STILL BE COLD ON FRIDAY AS
THE AIRMASS WILL NOT HAVE ENOUGH TIME TO MODIFY MUCH. HIGHS WILL BE
IN THE 30S THROUGH MUCH OF THE REGION UNDER PRETTY SUNNY SKIES.

THE HIGH STARTS TO SLIDE TO THE NORTH LATE FRIDAY AND WILL BECOME
ANCHORED OVER NEW ENGLAND THROUGH SATURDAY, EVENTUALLY SLIDING TO
THE EAST ON SUNDAY. AS THE HIGH SHIFTS TO THE NORTH, WE WILL START
TO SEE AN EASTERLY FLOW DEVELOP ACROSS OUR AREA AS A COLD AIR
DAMMING SITUATION SETS UP. THE CENTER OF THE HIGH SHIFTS EAST BUT IT
BECOMES ELONGATED AS PART OF THE HIGH REMAINS ACROSS THE EASTERN
UNITED STATES. WITH THE EASTERLY FLOW AROUND THE HIGH IN OUR AREA,
WE WILL SEE MORE CLOUDS MOVE INTO THE REGION. EXPECT INCREASING
CLOUDINESS THROUGH THE DAY ON SATURDAY AND FOR THE CLOUDS TO HANG
AROUND THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SATURDAY LOOKS
TO BE A DRY DAY BUT AS THE MOISTURE INCREASES INTO SUNDAY AND
MID-LEVEL SHORTWAVE MOVES INTO THE REGION, WE COULD SEE SOME LIGHT
PRECIPITATION FALL ACROSS THE AREA. TEMPERATURES WILL MODERATE AND
GRADUALLY RISE THROUGH THE WEEKEND. EXPECT HIGHS TO BE IN THE MID
30S TO LOWER 40S ON SATURDAY AND IN THE 40S THROUGH MUCH OF THE
REGION ON SUNDAY.

THE HIGHS HOLD ON THE REGION STARTS TO WEAKEN LATE SUNDAY. A LOW
PRESSURE SYSTEM LOOKS TO DEVELOP OFF THE SOUTHEASTERN UNITED STATES
COAST ON MONDAY, MOVING UP THE CAROLINA COAST. STILL PLENTY OF
DISAGREEMENT THIS FAR OUT AS TO WHETHER IT CONTINUES TO TRACK UP THE
MID ATLANTIC COASTLINE OR WHETHER IT MOVES OUT TO SEA. IN ADDITION,
THERE ARE SOME SHORTWAVES ROTATING THROUGH THE MID-LEVEL FLOW WHICH
COULD IMPACT OUR REGION. EVEN WITH CONSIDERABLE UNCERTAINTY AS TO
JUST HOW MUCH OF AN IMPACT THESE SYSTEMS WILL HAVE IN OUR AREAS, WE
HAVE OPTED TO KEEP THE MENTION OF CHANCE POPS FOR MONDAY AND
CONTINUING INTO MONDAY NIGHT AND TUESDAY.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS EVENING - TONIGHT...CONDITIONS HAVE DROPPED TO IFR FOR ALL
SITES, EXCEPT ACY WHICH SHOULD GET THERE SOON. PRECIPITATION HAS
CHANGED TO ALL RAIN AND WILL CONTINUE THOUGH THE NIGHT WITH THE
INTENSITIES INCREASE QUITE A BIT AS WELL.

BESIDES THE IFR CONDITIONS AT AREA TERMINALS A STRONG LOW-LEVEL JET,
HELPING TO FEED THE HEAVY RAIN, WILL MOVE INLAND PRODUCING LOW-LEVEL
WIND SHEAR ISSUES. SOME SPOTS MAY LOSE THE LLWS EARLIER DEPENDING ON
HOW MUCH VERTICAL MIXING TAKES PLACE LATE TONIGHT, ULTIMATELY
BRINGING DOWN THE STRONGER WINDS AND THEREFORE ENHANCED GUSTS.

WEDNESDAY...THINGS START OFF RATHER DICEY EVERYWHERE AS THE CENTER
OF THE LOW PRESSURE TRAVERSES THE I-95 CORRIDOR. MORE RAIN AND LOWER
CONDITIONS ARE EXPECTED TO PERSIST. THERE COULD BE A TIME PERIOD
LATE TOMORROW MORNING, WITH THE LOW CLOSE BY, THAT THE GUSTY WINDS
DROP OFF, THOUGH THAT WINDOW OF OPPORTUNITY APPEARS SMALL. STRONG
WEST-NORTHWEST WINDS SHOULD KICK IN BY THE AFTERNOON HOURS BRINGING
THE GUSTY WINDS BACK BUT ALSO HELPING TO RAISE CIGS AND VSBYS WITH
JUST SOME LIGHT SHOWERS AROUND. A BRIEF PERIOD OF SNOW OR
RAIN/SNOW MIXTURE IS POSSIBLE WEDNESDAY AFTERNONO/EVENING AS THE
PRECIPITATION COMES TO AN END ACROSS THE AREA. WINDS WILL REMAIN GUSTY.

OUTLOOK..
WEDNESDAY NIGHT...MVFR BECOMING VFR IN THE EVENING. ANY LINGERING
RAIN/SNOW MIX TO PERHAPS BRIEFLY TO ALL SNOW SHOWERS BEFORE ENDING
EARLY MAINLY FROM NEAR KTTN TO KRDG ON NORTHWARD. ELSEWHERE, A FEW
SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE. NORTHWESTERLY WINDS 15-20
KNOTS WITH GUSTS 30-35 KNOTS.

THURSDAY...VFR CONDITIONS EXPECTED. GUSTY NORTHWEST WINDS WITH SPEED
OF 15 TO 20 KNOTS AND WIND GUSTS UP TO 35 KNOTS, WINDS WILL
GRADUALLY DIMINISH THROUGH THE AFTERNOON AND INTO THE EVENING.

FRIDAY...VFR CONDITIONS EXPECTED. NORTHWEST WINDS AROUND 10 KNOTS OR
LESS BECOMING LIGHT OUT OF THE NORTH OVERNIGHT.

SATURDAY...VFR CONDITIONS EXPECTED. NORTH WINDS WILL BECOME MORE
EASTERLY AROUND 10 KNOTS OR LESS.

SUNDAY...VFR CONDITIONS EXPECTED. EAST WINDS WILL GRADUALLY BECOME
MORE SOUTHEASTERLY AROUND 10 KNOTS OR LESS.

&&

.MARINE...
WE CONTINUE WITH THE GALES ON ALL OUR WATERS TONIGHT AND TOMORROW.
DEPENDING ON THE STRENGTH OF THE LOW-LEVEL JET THAT WILL BE MOVING
OVER THE AREA LATE TONIGHT, THERE IS THE POSSIBILITY OF ISOLATED
STORM FORCE GUSTS ON THE OCEAN FRONT.

THERE COULD A PERIOD TOMORROW AFTERNOON THAT WE LOSE THE STRONGER
GALE GUSTS WHILE THE LOW PRESSURE MOVES AWAY. THIS LULL IS NOT
EXPECTED TO LAST MORE THAN A FEW HOURS BEFORE NORTHWEST GALES KICK
IN LATER IN THE DAY.

OUTLOOK...
GALES WILL REMAIN UP INTO WEDNESDAY NIGHT.

WEDNESDAY NIGHT...LOW PRESSURE WILL BE MOVING QUICKLY AWAY FROM THE
REGION WEDNESDAY NIGHT BUT THE PRESSURE GRADIENT WILL REMAIN PRETTY
TIGHT ACROSS THE AREA WATERS. EXPECT GALE FORCE GUSTS TO CONTINUE
THROUGH THE OVERNIGHT PERIOD.

THURSDAY...GUSTY NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE
DAY ON THURSDAY BUT CONDITIONS WILL REMAIN CHOPPY OUT ON THE WATERS.
HOWEVER, THE GRADIENT REMAINS TIGHT ENOUGH THAT THE GALE WARNING MAY
NEED TO BE EXTENDED INTO THURSDAY MORNING. SEAS WILL REMAIN UP FOR A
PERIOD OF TIME AS WELL BUT SHOULD START TO FALL THROUGH THE DAY
THURSDAY.

THURSDAY NIGHT...CONDITIONS WILL CONTINUE TO IMPROVE AS HIGH
PRESSURE STARTS TO BUILD INTO THE REGION. WINDS AND SEAS SHOULD
START TO FALL BELOW ADVISORY LEVELS.

FRIDAY AND SATURDAY...HIGH PRESSURE WILL SHIFT OVERHEAD AND THEN
INTO NEW ENGLAND. SUB-ADVISORY CONDITIONS ARE EXPECTED ACROSS THE
AREA WATERS THROUGH SUNDAY.

&&

.HYDROLOGY...
WE HAVE ISSUED A FLOOD WATCH FOR A MAJORITY OF THE COUNTIES ALONG
THE I-95 CORRIDOR. MODELS CONTINUE TO INDICATE A 12 HOUR PERIOD OF
RAINFALL RANGING BETWEEN 2 TO 3 INCHES IN THESE AREAS...HIGHER
AMOUNTS ARE POSSIBLE IN ISOLATED LOCATIONS. THIS WOULD CAUSE POOR
DRAINAGE AND SOME SMALLER CREEKS/STREAMS TO GO OVER THEIR BANKS. WE
DO NOT EXPECT ANY MAINSTEM RIVER FLOODING WITH THIS SYSTEM AS THE
WATER LEVELS ARE CURRENTLY VERY LOW.

&&

.TIDES/COASTAL FLOODING...
GIVEN THE EXPECTED INLAND TRACK OF THIS STORM AND ITS SOMEWHAT QUICK
MOVEMENT, TIDAL FLOODING IS NOT EXPECTED TO BE A MAJOR COMPONENT.
HOWEVER, MINOR TIDAL FLOODING REMAINS A POSSIBILITY. THE MAJORITY OF
THE GUIDANCE CONTINUES TO INDICATE LEVELS STAYING UNDER MINOR FLOOD
CRITERIA. HOWEVER, THE STRONG SOUTHERLY FLOW AHEAD OF THE SURFACE
LOW MAY DRIVE ENOUGH WATER UP DELAWARE BAY TO ALLOW FOR HIGHER SURGE
VALUES. IT IS HERE WHERE MINOR TIDAL FLOODING COULD OCCUR INCLUDING
THE TIDAL DELAWARE RIVER /AND PERHAPS THE UPPER CHESAPEAKE BAY/
DURING THE HIGH TIDE CYCLE WEDNESDAY MORNING. WE WILL KEEP AN EYE
ON THIS SITUATION AND ISSUE AN ADVISORY IF NEED BE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR PAZ070-071-101>106.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR PAZ054-
     055.
NJ...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NJZ008>010-012-
     015>019.
     WIND ADVISORY UNTIL 10 AM EST WEDNESDAY FOR NJZ013-014-020>027.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR NJZ001.
DE...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR DEZ001.
     WIND ADVISORY UNTIL 10 AM EST WEDNESDAY FOR DEZ002>004.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...MEOLA
NEAR TERM...HEAVENER/ROBERTSON
SHORT TERM...HEAVENER
LONG TERM...MEOLA
AVIATION...GORSE/HEAVENER/ROBERTSON/MEOLA
MARINE...HEAVENER/MEOLA
HYDROLOGY...HEAVENER
TIDES/COASTAL FLOODING...GORSE
Hazardous weather outlook, Nov 26, 4:04 PM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EST TUE NOV 26 2013

PAZ054-055-272115-
CARBON-MONROE-
404 PM EST TUE NOV 26 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

RAIN WILL BE HEAVY AT TIMES LATE TONIGHT WHICH CAN RESULT IN POOR
DRAINAGE AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RAIN WEDNESDAY, HEAVY AT TIMES CAN RESULT IN POOR DRAINAGE AND
STREET FLOODING, SHOULD THEN MIX WITH AND CHANGE TO SNOW BEFORE
ENDING DURING THE AFTERNOON AND EARLY EVENING WITH LIGHT SNOW
ACCUMULATIONS POSSIBLE. TEMPERATURES DROPPING BELOW FREEZING LATER
WEDNESDAY COULD RESULT IN UNTREATED WET SURFACES ICING UP.

NORTHWEST WINDS WILL GUST TO 40 MPH LATER WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-PAZ060>062-272115-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
404 PM EST TUE NOV 26 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

RAIN WILL BE HEAVY AT TIMES TONIGHT WHICH CAN RESULT IN POOR
DRAINAGE AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RAIN WEDNESDAY, HEAVY AT TIMES CAN RESULT IN POOR DRAINAGE AND
STREET FLOODING, SHOULD THEN MIX WITH AND CHANGE BRIEFLY TO SNOW
BEFORE ENDING DURING THE AFTERNOON AND EARLY EVENING. TEMPERATURES
DROPPING BELOW FREEZING LATER WEDNESDAY COULD RESULT IN WET
UNTREATED SURFACES ICING UP.

NORTHWEST WINDS WILL GUST TO 40 MPH LATER WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ008>010-012-015>019-PAZ070-071-101>106-272115-
NEW CASTLE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 PM EST TUE NOV 26 2013

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A CHANCE FOR MINOR TIDAL FLOODING WITH THE WEDNESDAY
MORNING HIGH TIDE ALONG THE UPPER CHESAPEAKE BAY, ALONG DELAWARE
BAY AND THE TIDAL PORTION OF THE DELAWARE RIVER.

TEMPERATURES DROPPING BELOW FREEZING WEDNESDAY NIGHT COULD RESULT
IN ANY WET UNTREATED SURFACES ICING UP.

NORTHWEST WINDS WILL GUST TO 40 MPH LATER WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-272115-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
404 PM EST TUE NOV 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

RAIN WILL BECOME HEAVY AT TIMES ESPECIALLY TONIGHT WHICH CAN RESULT
IN POOR DRAINAGE AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RAIN WILL BE HEAVY AT TIMES WEDNESDAY WHICH CAN RESULT IN POOR
DRAINAGE AND STREET FLOODING. THERE IS A CHANCE FOR MINOR
TIDAL FLOODING WITH THE WEDNESDAY MORNING HIGH TIDE ALONG THE
UPPER CHESAPEAKE BAY, ALONG DELAWARE BAY AND THE TIDAL PORTION OF
THE DELAWARE RIVER.

TEMPERATURES DROPPING BELOW FREEZING WEDNESDAY NIGHT COULD RESULT
IN ANY WET UNTREATED SURFACES ICING UP.

NORTHWEST WINDS WILL GUST TO 40 MPH LATER WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ013-014-020>027-272115-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
404 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

RAIN WILL BECOME HEAVY AT TIMES ESPECIALLY TONIGHT WHICH CAN RESULT
IN POOR DRAINAGE AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

RAIN WILL BE HEAVY AT TIMES WEDNESDAY WHICH CAN RESULT IN POOR
DRAINAGE AND STREET FLOODING. THERE IS A CHANCE FOR MINOR
TIDAL FLOODING WITH THE WEDNESDAY MORNING HIGH TIDE ALONG THE
ATLANTIC COAST AND INTO DELAWARE BAY.

TEMPERATURES DROPPING BELOW FREEZING WEDNESDAY NIGHT COULD RESULT
IN ANY WET UNTREATED SURFACES ICING UP.

NORTHWEST WINDS WILL GUST TO 40 MPH LATER WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-272115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EST TUE NOV 26 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NORTHWESTERLY GALE FORCE GUSTS SHOULD OCCUR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 26, 7:11 PM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EST TUE NOV 26 2013

NJZ007>009-PAZ060>062-101-103-105-270215-
WARREN-MORRIS-HUNTERDON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
READING...ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD...
COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE
711 PM EST TUE NOV 26 2013

PRECIPITATION IS MOVING NORTHEASTWARD ACROSS THE REGION. MOST
LOCATIONS HAVE RISEN ABOVE FREEZING EARLY THIS EVENING, BUT
TEMPERATURES REMAIN AROUND FREEZING IN A FEW AREAS. AS A RESULT
SOME MIXED PRECIPITATION OR FREEZING RAIN CAN STILL RESULT IN THESE
LOCATIONS. WARMER, MOISTER AIR WILL CONTINUE TO MOVE INTO THE
REGION AND ALLOW FOR A CHANGE OVER TO ALL RAIN AS TEMPERATURES
VERY SLOWLY RISE THROUGH THE EVENING AND OVERNIGHT HOURS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Western Atlantic

When
November 27, 12:00 AM EST to 6:00 AM EST
Where
Western Atlantic forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
November 27, 12:00 AM EST to 6:00 AM EST
Where
Eastern Atlantic forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
November 27, 12:00 AM EST to 6:00 AM EST
Where
Eastern Cape May forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
November 27, 12:00 AM EST to 6:00 AM EST
Where
Eastern Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 485592, 485593, 485594, 485595.